[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.145.176.252. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1948

DEEP KERATITIS ASSOCIATED WITH ATYPICAL LICHEN PLANUSReport of a Case

Author Affiliations

NEW YORK
From the Department of Ophthalmology, Mount Sinai Hospital.

Arch Ophthalmol. 1948;40(2):138-146. doi:10.1001/archopht.1948.00900030143004
Abstract

RECENT studies1 have shown that there is a close relation between prolonged quinacrine ("atabrine") medication and the development of cutaneous lesions bearing a striking resemblance to classic lichen planus. Because of this resemblance, the name "atypical lichen planus" was designated as the most appropriate term for the disease. It is my opinion that both the quinacrine medication and the subsequent cutaneous lesions played an important role in the production of the keratitis. This belief will be elaborated on later.

In all the literature dealing with this disease and in a personal observation of over 250 cases, only 1 case was encountered in which the deeper layers of the cornea were affected. This ocular involvement was particularly, interesting not only because of its rarity but because of its close relation to the course of the cutaneous disease. It appeared during the height of the cutaneous disturbance and subsided in a

First Page Preview View Large
First page PDF preview
First page PDF preview
×